MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A flexor high-flex ansel guiding sheath was used in cardiac catheterization for occlusion of coronary fistula under general anesthesia.It was reported that, the flexor check-flo introducer was inserted into the patient via the pre-existing 5fr femoral artery sheath along a 0.018 platinum plus guidewire.The sheath position was assessed to be satisfactory.Some resistance was noted on trial of advancing the vascular plug across the valve of the flexor check-flo introducer, hence the valve was pre-dilated gently with a 5fr dilator before reintroducing the vascular plug.However, upon advancement of the vascular plug across the valve, the shaft of the flexor check-flo introducer was noted to have broken off from the hub and the shaft was noted to have embolized (with the distal segment still in the right coronary fistula, a loop of the introducer into the left ventricle while the proximal end tip was at the right external iliac artery).Additional information has been requested, but has not yet been received.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One used flexor high-flex ansel guiding sheath was returned for examination.Kinks are noted at 1.0 cm, 38.9 cm, 43.8 cm, and 48.8 cm from the proximal end.Compressions are noted at 2.0 cm and 49.7 cm from the proximal end.Coil is exposed at the proximal end.Coil is 1.7 cm in length.The connector was disassembled from the check-flo body to further examine the flared material retained in the proximal fitting.Separated section (proximal end) with flare is 2 mm in length.The length of the catheter and the inner diameter of the connector cap measure within specifications.The flare on the proximal end was tested and also passed specifications.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events.A review of the subassembly device history records were reviewed and two non-conformances were noted; however, all non-conforming product was scrapped prior to completion of the final lot.It should be noted there were no other reported complaints for this lot number.Per the ifu: warnings: before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.Precautions: do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Based on the information provided, examination of the returned product, and the results of our investigation; the root cause was determined to be user technique.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.
 
Additional Manufacturer Narrative
An amplatzer vascular plug ii was being utilized through the sheath.The sheath was inserted via the right femoral artery (distal position in right coronary fistula).The separation occurred during insertion of the device.The patients anatomy was not calcified but the fistula was slightly tortuous.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6880268
Report Number1820334-2017-03192
Device Sequence Number16174255
Product Code DYB
UDI-Device Identifier00827002562349
UDI-Public(01)00827002562349(17)200718(10)NS8074064
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberKCFW-4.0-35-55-RB-HFANL1-HC
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer10/03/2017
12/27/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date10/10/2017
01/09/2018
Patient Sequence Number1